Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 28, 2016, 4:25 AM MDT for 6 counties in New Mexico; El Paso County, Texas. It took effect at Mar 29, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 4:25 AM MDT (10:25 UTC)
- In effect from
- Mar 29, 2016, 12:00 PM MDT
- Expired
- Mar 29, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3364 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669 WWUS74 KEPZ 281025 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 425 AM MDT MON MAR 28 2016 ...STRONG WINDS RETURNING TO THE AREA TUESDAY AND TUESDAY NIGHT... .A STRONG PACIFIC STORM NOW OVER THE PACIFIC NORTHWEST WILL DROP DOWN OVER THE GREAT BASIN TUESDAY. WINDS WILL BECOME BREEZY TODAY BUT THEN INCREASE EVEN FURTHER ON TUESDAY AS THE UPPER LOW AND THE SURFACE FRONT APPROACH THE AREA. WIDESPREAD BLOWING DUST IS EXPECTED ACROSS THE DESERT AREAS. WINDS WILL BE A BIT STRONGER ALONG EAST SLOPES OF TERRAIN AND LATE TUESDAY NIGHT INTO WEDNESDAY WE COULD SEE SOME DAMAGING WINDS ALONG THESE EAST SLOPES OF MOUNTAINS. THE FRONT AND UPPER LOW WILL MOVE OFF TO THE EAST TUESDAY NIGHT...ALLOWING THE WINDS TO DIMINISH SOME AND THE BLOWING DUST TO END. NMZ408-413-416-TXZ419-420-282200- /O.NEW.KEPZ.HW.W.0004.160329T1800Z-160330T1200Z/ EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MAYHILL... SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 425 AM MDT MON MAR 28 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY. * TIMING...WINDS WILL INCREASE RAPIDLY TUESDAY MORNING WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. THE STRONGEST GUSTS WILL BE LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 30 TO 40 MPH TUESDAY AFTERNOON. GUSTS OF 50 TO 60 MPH WILL LAST INTO WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ402>407-409>412-414-415-417-TXZ418-282200- /O.NEW.KEPZ.WI.Y.0010.160329T1800Z-160330T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...MESCALERO...MOUNTAIN PARK... TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY 425 AM MDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * TIMING...WINDS WILL INCREASE TUESDAY MORNING WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 25 TO 35 MPH TUESDAY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
3 follow-up statements
248 WWUS74 KEPZ 282202 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 402 PM MDT MON MAR 28 2016 ...STRONG WINDS RETURNING TO THE AREA TUESDAY AND TUESDAY NIGHT... .A STRONG PACIFIC STORM NOW OVER THE PACIFIC NORTHWEST WILL DROP DOWN OVER THE GREAT BASIN TUESDAY. WINDS WILL INCREASE ON TUESDAY MORNING AS THE UPPER LOW AND THE SURFACE FRONT APPROACH THE AREA. WIDESPREAD BLOWING DUST IS EXPECTED ACROSS THE DESERT AREAS TUESDAY AFTERNOONS. WINDS WILL BE A BIT STRONGER ALONG EAST SLOPES OF TERRAIN AND LATE TUESDAY NIGHT INTO WEDNESDAY WE COULD SEE SOME DAMAGING WINDS ALONG THESE EAST SLOPES OF MOUNTAINS. THE FRONT AND UPPER LOW WILL MOVE OFF TO THE EAST TUESDAY NIGHT...ALLOWING THE WINDS TO DIMINISH SOME AND THE BLOWING DUST TO END. NMZ408-413-416-TXZ419-420-291345- /O.CON.KEPZ.HW.W.0004.160329T1800Z-160330T1200Z/ EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MAYHILL... SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 402 PM MDT MON MAR 28 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * TIMING...WINDS WILL INCREASE TUESDAY MORNING WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. THE STRONGEST GUSTS WILL BE LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 30 TO 40 MPH TUESDAY AFTERNOON. GUSTS OF 50 TO 60 MPH WILL LAST INTO WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ402>407-409>412-414-415-417-TXZ418-291345- /O.CON.KEPZ.WI.Y.0010.160329T1800Z-160330T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...MESCALERO...MOUNTAIN PARK... TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY 402 PM MDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * TIMING...WINDS WILL INCREASE TUESDAY MORNING WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 25 TO 35 MPH TUESDAY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
096 WWUS74 KEPZ 291053 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 453 AM MDT TUE MAR 29 2016 ...STRONG WINDS RETURNING TO THE AREA THIS AFTERNOON AND TONIGHT... .A STRONG PACIFIC STORM NOW OVER THE PACIFIC NORTHWEST OVER THE GREAT BASIN WILL MOVE OUT OVER THE MIDWEST WEDNESDAY. WINDS WILL INCREASE THIS AFTERNOON AS THE UPPER LOW AND THE SURFACE FRONT APPROACH THE AREA. WIDESPREAD BLOWING DUST IS EXPECTED ACROSS THE DESERT AREAS THIS AFTERNOON...WITH ESPECIALLY DENSE BLOWING DUST ALONG THE I-10 CORRIDOR WEST OF LAS CRUCES. WINDS WILL BE A BIT STRONGER ALONG EAST SLOPES OF TERRAIN LATE TONIGHT INTO WEDNESDAY MORNING...WITH SOME STRUCTURE DAMAGE POSSIBLE ALONG THESE EAST SLOPES OF MOUNTAINS. THE FRONT AND UPPER LOW WILL MOVE OFF TO THE EAST TUESDAY NIGHT...ALLOWING THE WINDS TO DIMINISH SOME AND THE BLOWING DUST TO END. NMZ408-413-416-TXZ419-420-292230- /O.CON.KEPZ.HW.W.0004.160329T1800Z-160330T1200Z/ EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MAYHILL... SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 453 AM MDT TUE MAR 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS THIS AFTERNOON AND TONIGHT. THE STRONGEST GUSTS WILL BE LATE TONIGHT AND EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON. GUSTS OF 50 TO 60 MPH WILL LAST INTO WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404-405-407-292230- /O.NEW.KEPZ.DU.Y.0002.160329T1800Z-160330T0200Z/ /O.CON.KEPZ.WI.Y.0010.160329T1800Z-160330T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS 453 AM MDT TUE MAR 29 2016 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 15 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH TUESDAY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * VISIBILITY...WIDESPREAD VISIBILITIES BELOW 3 MILES THIS AFTERNOON. LOCAL VISIBILITIES APPROACHING ONE-HALF MILE. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY WELL BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ NMZ402-403-406-409>412-414-415-417-TXZ418-292230- /O.CON.KEPZ.WI.Y.0010.160329T1800Z-160330T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... CLOVERDALE...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT... APACHE SUMMIT...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY 453 AM MDT TUE MAR 29 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 15 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
347 WWUS74 KEPZ 292121 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 PM MDT TUE MAR 29 2016 ...STRONG WINDS RETURNING TO THE AREA THIS AFTERNOON AND TONIGHT... .A STRONG PACIFIC STORM NOW OVER THE PACIFIC NORTHWEST OVER THE GREAT BASIN WILL MOVE OUT OVER THE MIDWEST WEDNESDAY. WINDS WILL INCREASE THIS AFTERNOON AS THE UPPER LOW AND THE SURFACE FRONT APPROACH THE AREA. WIDESPREAD BLOWING DUST IS EXPECTED ACROSS THE DESERT AREAS THIS AFTERNOON...WITH ESPECIALLY DENSE BLOWING DUST ALONG THE I-10 CORRIDOR WEST OF LAS CRUCES. WINDS WILL BE A BIT STRONGER ALONG EAST SLOPES OF TERRAIN LATE TONIGHT INTO WEDNESDAY MORNING...WITH SOME STRUCTURE DAMAGE POSSIBLE ALONG THESE EAST SLOPES OF MOUNTAINS. THE FRONT AND UPPER LOW WILL MOVE OFF TO THE EAST TUESDAY NIGHT...ALLOWING THE WINDS TO DIMINISH SOME AND THE BLOWING DUST TO END. NMZ408-413-416-TXZ419-420-300200- /O.CON.KEPZ.HW.W.0004.000000T0000Z-160330T1200Z/ EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MAYHILL... SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 321 PM MDT TUE MAR 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS THIS AFTERNOON AND TONIGHT. THE STRONGEST GUSTS WILL BE LATE TONIGHT AND EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 MPH TUESDAY MORNING WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON. GUSTS OF 50 TO 60 MPH WILL LAST INTO WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404-405-407-300200- /O.CON.KEPZ.DU.Y.0002.000000T0000Z-160330T0200Z/ /O.CON.KEPZ.WI.Y.0010.000000T0000Z-160330T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS 321 PM MDT TUE MAR 29 2016 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 15 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH TUESDAY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * VISIBILITY...WIDESPREAD VISIBILITIES BELOW 3 MILES THIS AFTERNOON. LOCAL VISIBILITIES APPROACHING ONE-HALF MILE. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY WELL BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ NMZ402-403-406-409>412-414-415-417-TXZ418-300200- /O.CON.KEPZ.WI.Y.0010.000000T0000Z-160330T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... CLOVERDALE...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT... APACHE SUMMIT...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY 321 PM MDT TUE MAR 29 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 15 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. BLOWING DUST COULD DROP VISIBILITIES BRIEFLY BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:48 AM MDT, 37 minutes earlier.
Area forecast discussion, Mar 28, 3:48 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MDT MON MAR 28 2016
.SYNOPSIS...
WEAK DISTURBANCE ALOFT WILL MOVE ACROSS NEW MEXICO THIS AFTERNOON.
THIS WILL CREATE A BREEZY AFTERNOON WITH A FEW AREAS OF BLOWING
DUST. TEMPERATURES WILL ONCE AGAIN RISE TO WELL ABOVE NORMAL.
STRENGTHENING PACIFIC STORM OVER THE GREAT BASIN WILL MOVE TO THE
BORDERLAND TUESDAY...CREATING STRONGER WINDS AND MORE WIDESPREAD
BLOWING DUST. THE WINDS AND DUST WILL DIMINISH SOME IN THE EVENING
AS THE SURFACE COOL FRONT PASSES THROUGH. WEDNESDAY AND THURSDAY
WILL REMAIN COOL...WITH BREEZY WINDS STILL ON WEDNESDAY. AN UPPER
LOW WILL DROP DOWN TO NORTHERN MEXICO FRIDAY AND SATURDAY GIVING
THE AREA A SLIGHT CHANCE OF SHOWERS. THE BEST CHANCE WILL BE SOUTH
ALONG THE MEXICAN BORDER.
&&
.DISCUSSION...
LARGE PACIFIC STORM SYSTEM NOW WELL ORGANIZED OVER THE NORTHWEST
U.S...WITH SURFACE FRONT EXTENDING DOWN THROUGH CENTRAL
CALIFORNIA. AHEAD OF THIS SYSTEM SATELLITE IMAGERY SHOWS A SHORT
WAVE OVER UTAH AND ARIZONA. SOLID PATCH OF HIGHER CLOUDS WITH THIS
WAVE SO EXPECT DENSER CIRRUS TO MOVE IN THIS AFTERNOON. WEAK LEE
SIDE TROUGHING AND MODERATE MID LEVEL WINDS WILL DEVELOP WITH THIS
FEATURE THIS AFTERNOON...GIVING THE AREA BREEZY TO WINDY
CONDITIONS. BLOWING DUST IS POSSIBLE BUT PRETTY PATCHY AT BEST.
MAIN STORM SYSTEM BARRELS IN TUESDAY...WITH UPPER LOW OVER UTAH IN
A DEEP TROUGH WHICH BECOMES MORE POSITIVELY TILTED WITH TIME.
COMBINATION OF STRONG MID LEVEL WIND CORE MOVING OVER THE
CWA...ALONG WITH DEEP LEE SIDE CYCLOGENESIS OVER EASTERN COLORADO
...WILL CREATE STRONG WINDS TUESDAY AFTERNOON. DECIDED TO PUT
WIND ADVISORY MOST AREAS...WITH HIGH WIND WARNING FOR EAST SLOPES
OF AREA MOUNTAINS. WARNING TYPE WINDS MAY OCCUR MOSTLY TUESDAY
NIGHT/WEDNESDAY MORNING...BUT TO AVOID CONFUSION JUST KEPT THOSE
EAST SLOPE ZONES IN WARNING FOR ENTIRE PERIOD. BLOWING DUST SHOULD
BECOME FAIRLY WIDESPREAD AND DUST ADVISORY MAY BE NEEDED. WILL LET
FUTURE SHIFTS LOOK AT THIS SITUATION. CRITICAL FIRE CONDITIONS
LIKELY BOTH TODAY AND TUESDAY WITH THE WINDS. SURFACE FRONT MOVES
THROUGH LATE TUESDAY AFTERNOON/EVENING TO ALLOW WINDS TO DIMINISH
SOME AND BLOWING DUST TO END. EAST SLOPE WINDS EXPECTED TO LAST
INTO EARLY MORNING HOURS WEDNESDAY WITH GUSTS OF 60 MPH OR MORE
POSSIBLE. TEMPERATURES WILL BEGIN COOLING.
WEDNESDAY AND THURSDAY...SHOULD BE RELATIVELY QUIET AS POSITIVELY
TILTED TROUGH SLOWLY DEVELOPS CUT OFF LOW...MOVING IT DOWN OVER
THE MEXICAN SONORAN DESERT BY THURSDAY. BOTH DAYS WILL BE COOL AND
WEDNESDAY SHOULD STILL SEE A BREEZY DAY POST FRONTAL.
FRIDAY AND SATURDAY...CUTOFF LOW BEGINS TREKKING EAST ACROSS
NORTHERN MEXICO TO NEAR THE BIG BEND REGION BY MID DAY SATURDAY.
THE PATH OF THE LOW IN THIS POSITION IS ALWAYS CRITICAL. IF THE
LOW DROPS MUCH FURTHER SOUTH...SHOWERS WILL LIKELY REMAIN SOUTH OF
THE CWA. THE LATEST GFS IS ALREADY SHOWING THIS TREND. WILL KEEP
POPS FURTHER NORTH THAN THIS WOULD SUGGEST HOWEVER AS THE ECMWF
REMAINS A BIT FURTHER NORTH. SNOW LEVELS REMAIN QUITE HIGH
ALTHOUGH DECENT BACK DOOR COLD FRONT MOVING IN FRIDAY AFTERNOON
COULD LOWER THE SNOW LEVEL TO AROUND 8000 FT OVER THE SAC
MOUNTAINS.
CLEARING SATURDAY EVENING AND SUNDAY AS UPPER LOW LIFTS OUT TO THE
EAST. TEMPERATURES SHOULD REBOUND NICELY BACK ABOVE NORMAL BY THE
END OF THE WEEKEND.
&&
.AVIATION...VALID 28/12Z-29/12Z...
VFR CONDS THROUGH ALL TAF TERMINALS...WITH SKC TO FEW250. SOUTHWEST
WINDS WILL DOMINATE FOR THE ENTIRE FCST PD. LIGHT WINDS 5 TO 15 KTS
IN THE MORNING HOURS BECOMING STRONGER AFT 18Z BETWEEN 15 TO 25 KTS.
PATCHY BLDU IN LOCALIZED AREAS WEST OF THE RIO GRANDE IN THE
AFTERNOON.
&&
.FIRE WEATHER...
THE NEXT THREE DAYS ARE OF MAJOR CONCERN ON FIRE WEATHER AS CRITICAL
CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. TODAY THE CRITICAL RISK
WILL BE IN AREAS WEST OF THE RIO GRANDE... FOR THE NEXT TWO DAYS
AREAS EAST OF THE CONTINENTAL DIVIDE. HOWEVER THE WHOLE REGION IS IN
ELEVATED RISK FOR FIRE WEATHER CONDITIONS THROUGH WEDNESDAY. AN
APPROACHING STORM SYSTEM WILL BE INCREASING THE WINDS ACROSS THE
MORNING HOURS REACHING THE WINDY CATEGORY BY THE EARLY AFTERNOON.
SOUTHWEST WINDS BETWEEN 15 TO 25 KTS WILL BE PUSHING A DRY AIRMASS
INTO THE REGION LEADING TO LOW RH'S BELOW 15 PERCENT. THIS RESULTS
IN THE RED FLAG WARNING FOR TODAY. A SIMILAR WEATHER PATTERN WILL
PERSIST... RESULTING IN THE ALMOST CERTAIN SCENARIO OF A RED FLAG
WARNING TUESDAY AND POSSIBLY ON WEDNESDAY TOO. HOWEVER... LOWER
CHANCES FOR WEDNESDAY DUE TO INCREASING RH'S DUE TO LOWER
TEMPERATURES ACROSS THE REGION. ON THURSDAY CONDITIONS WILL
IMPROVE AS WINDS BECOME LIGHTER AND MOISTURE CONTINUES TO SLIP
INTO THE AREA FOR THE REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 54 78 52 / 0 0 0 0
SIERRA BLANCA 82 46 80 44 / 0 0 0 0
LAS CRUCES 78 44 76 41 / 0 0 0 0
ALAMOGORDO 80 48 76 43 / 0 0 0 0
CLOUDCROFT 58 32 54 30 / 0 0 0 0
TRUTH OR CONSEQUENCES 79 47 77 40 / 0 0 0 0
SILVER CITY 73 40 65 35 / 0 0 0 0
DEMING 79 41 77 37 / 0 0 0 0
LORDSBURG 78 38 75 34 / 0 0 0 0
WEST EL PASO METRO 81 54 78 50 / 0 0 0 0
DELL CITY 82 42 80 41 / 0 0 0 0
FORT HANCOCK 84 47 82 47 / 0 0 0 0
LOMA LINDA 79 49 75 47 / 0 0 0 0
FABENS 83 46 80 45 / 0 0 0 0
SANTA TERESA 80 47 77 44 / 0 0 0 0
WHITE SANDS HQ 81 52 76 47 / 0 0 0 0
JORNADA RANGE 80 34 77 36 / 0 0 0 0
HATCH 81 44 78 37 / 0 0 0 0
COLUMBUS 82 42 80 38 / 0 0 0 0
OROGRANDE 81 52 77 49 / 0 0 0 0
MAYHILL 68 41 63 35 / 0 0 0 0
MESCALERO 69 34 63 31 / 0 0 0 0
TIMBERON 69 39 64 35 / 0 0 0 0
WINSTON 73 30 68 24 / 0 0 0 0
HILLSBORO 77 41 73 36 / 0 0 0 0
SPACEPORT 78 33 75 37 / 0 0 0 0
LAKE ROBERTS 71 29 64 25 / 0 0 0 0
HURLEY 74 38 67 33 / 0 0 0 0
CLIFF 76 27 69 23 / 0 0 0 0
MULE CREEK 76 24 67 22 / 0 0 0 0
FAYWOOD 75 39 69 35 / 0 0 0 0
ANIMAS 78 42 73 36 / 0 0 0 0
HACHITA 79 41 77 33 / 0 0 0 0
ANTELOPE WELLS 78 44 76 36 / 0 0 0 0
CLOVERDALE 74 41 69 37 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY FOR
NMZ408-413-416.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ111>113.
WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR NMZ402>407-
409>412-414-415-417.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR NMZ111-112.
TX...HIGH WIND WARNING FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY FOR
TXZ419-420.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ055-056.
WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR TXZ418.
&&
HEFNER/CRESPOHazardous weather outlook, Mar 28, 4:17 AM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 417 AM MDT MON MAR 28 2016 NMZ402-403-408-414>416-291215- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 417 AM MDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. WINDS OF 15 TO 30 IN THE AFTERNOON. MINOR VEHICLE HANDLING PROBLEMS DUE TO CROSS WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY TUESDAY WITH WINDS OF 25 TO 40 MPH. STRONGER GUSTS TO AROUND 60 MPH POSSIBLE ALONG EAST SLOPES OF TERRAIN. THIS WILL IMPACT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND SOME LOCAL BLOWING DUST. BREEZY AGAIN WEDNESDAY. CHANCE OF SHOWERS FRIDAY AND SATURDAY. LIGHT SNOW POSSIBLE ABOVE 8000 FT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ401-404>407-409>413-417-TXZ418>424-291215- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 417 AM MDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. WINDS OF 15 TO 30 MPH THIS AFTERNOON WILL CREATE A FEW AREAS OF BLOWING DUST AND MINOR VISIBILITY RESTRICTIONS. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY TUESDAY WITH WINDS OF 25 TO 40 MPH. STRONGER GUSTS TO AROUND 60 MPH POSSIBLE ALONG EAST SLOPES OF TERRAIN. THIS WILL IMPACT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND WIDESPREAD BLOWING DUST. VISIBILITIES COULD BRIEFLY DROP TO BELOW ONE MILE. BREEZY AGAIN ON WEDNESDAY. SLIGHT CHANCE OF SHOWERS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:25 AM MDT | High Wind Warning | EPZ | Grant, Luna, Otero, Sierra | 50 hr |
| Mar 28, 12:44 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 32 hr |
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.